Alert archive / Alabama / River Flood Warnings in 2019
River Flood Warning 33, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Apr 19, 2019, 10:28 AM CDT for Escambia County, Alabama; Escambia County, Florida. It took effect at Apr 20, 2019, 2:30 PM CDT. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2019, 10:28 AM CDT (15:28 UTC)
- In effect from
- Apr 20, 2019, 2:30 PM CDT
- Expired
- Apr 21, 2019, 10:13 AM CDT
- In force
- 20 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Escambia County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Escambia River near Century (CTYF1). The gauge peaked at 16.44 ft at Apr 22, 2019, 9:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
332 WGUS44 KMOB 191528 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Mobile, AL 1028 AM CDT Fri Apr 19 2019 ...The National Weather Service in Mobile has issued a flood warning for the following rivers in Alabama...Florida... Escambia River Near Century affecting Escambia County. .Heavy rainfall occurred over the past 24 hours. As a result...river levels are forecast to rise and a flood warning is now in effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-FLC033-201527- /O.NEW.KMOB.FL.W.0033.190420T1930Z-000000T0000Z/ /CTYF1.1.ER.190420T1930Z.190423T0000Z.000000T0000Z.NO/ 1028 AM CDT Fri Apr 19 2019 The National Weather Service in Mobile has issued a * Flood Warning for The Escambia River Near Century * From Saturday afternoon until further notice * At 9 AM Friday the stage was...13.7 feet. * Minor flooding is forecast * Flood stage is 17 feet. * Forecast to rise above flood stage by tomorrow early afternoon and continue to rise near 18 feet by Monday evening. * At 19 feet...Low lying pasture will flood. Cattle should be moved to higher ground. && LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729 3077 8733 3093 8731 $$
4 follow-up statements
006 WGUS84 KMOB 200203 FLSMOB Flood Statement National Weather Service Mobile, AL 903 PM CDT Fri Apr 19 2019 ...The flood warning continues for the following river in Alabama...Florida... Escambia River Near Century affecting Escambia County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-FLC033-210202- /O.EXT.KMOB.FL.W.0033.190420T1800Z-000000T0000Z/ /CTYF1.1.ER.190420T1800Z.190422T1200Z.000000T0000Z.NO/ 903 PM CDT Fri Apr 19 2019 ...Flood Warning extended until further notice for the Escambia River Near Century * From tomorrow early afternoon until further notice. * At 8 PM Friday the stage was 14.7 feet. * Minor flooding is forecast. * Flood stage is 17 feet. * Forecast to rise above flood stage by tomorrow afternoon and continue to rise near 18 feet by Monday morning. The river will begin to slowly fall on Tuesday morning. * At 17 feet...Considerable flooding of lowlands. * At 19 feet...Low lying pasture will flood. Cattle should be moved to higher ground. && LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729 3077 8733 3093 8731 $$
297 WGUS84 KMOB 201508 FLSMOB Flood Statement National Weather Service Mobile, AL 1008 AM CDT Sat Apr 20 2019 ...The flood warning continues for the following rivers in Alabama...Florida... Escambia River Near Century affecting Escambia County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-FLC033-211507- /O.EXT.KMOB.FL.W.0033.190422T0000Z-190422T1800Z/ /CTYF1.1.ER.190422T0000Z.190422T0600Z.190422T1200Z.NO/ 1008 AM CDT Sat Apr 20 2019 ...Flood Warning extended until Monday afternoon...The Flood Warning continues for the Escambia River Near Century * From tomorrow evening until Monday afternoon. * At 9 AM Saturday the stage was 15.4 feet. * No flooding is occurring and Minor flooding is forecast. * Flood stage is 17 feet. * Forecast to rise above flood stage by tomorrow evening and continue to rise near 17.1 feet by early Monday morning. The river will fall below flood stage by . * At 17.0 feet...Considerable flooding of lowlands. && LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729 3077 8733 3093 8731 $$
463 WGUS84 KMOB 210228 FLSMOB Flood Statement National Weather Service Mobile, AL 928 PM CDT Sat Apr 20 2019 ...The flood warning continues for the following river in Alabama...Florida... Escambia River Near Century affecting Escambia County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-FLC033-220226- /O.CON.KMOB.FL.W.0033.190422T0000Z-190422T1800Z/ /CTYF1.1.ER.190422T0000Z.190422T0600Z.190422T1200Z.NO/ 928 PM CDT Sat Apr 20 2019 The Flood Warning continues for the Escambia River Near Century * From tomorrow evening until Monday afternoon. * At 9 PM Saturday the stage was 15.8 feet. * Minor flooding is forecast. * Flood stage is 17 feet. * Forecast to rise above flood stage by tomorrow evening and continue to rise near 17.1 feet by early Monday morning. The river will fall below flood stage by Monday afternoon. * At 17 feet...Considerable flooding of lowlands. && LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729 3077 8733 3093 8731 $$
298 WGUS84 KMOB 211513 FLSMOB Flood Statement National Weather Service Mobile, AL 1013 AM CDT Sun Apr 21 2019 ...The flood warning is cancelled for the following rivers in Alabama... Florida... Escambia River Near Century affecting Escambia County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-FLC033-211543- /O.CAN.KMOB.FL.W.0033.000000T0000Z-190422T1800Z/ /CTYF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1013 AM CDT Sun Apr 21 2019 The Flood Warning is cancelled for The Escambia River Near Century * until Monday afternoon. * At 9 AM Sunday the stage was 16.2 feet. * Flood stage is 17.0 feet. * At 17.0 feet...Considerable flooding of lowlands. && LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729 3077 8733 3093 8731 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 19, 7:00 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Apr 19, 7:00 AM CDT, 3 hours 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
700 AM CDT Fri Apr 19 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
12Z issuance...MVFR ceilings will persist over the north central
gulf coast area through about 19.19z, followed by VFR conditions
through the remainder of the forecast. Added vicinity showers for
this afternoon into early evening as fast moving isolated to
scattered showers move in from the northwest. Northwest winds in
the wake of a cold front will increase to 17 to 24 knots from mid
morning through late afternoon with gusts from 27 to 34 knots. The
Winds will diminish to 8 to 12 knots with gusts to 15 to 20 knots
overnight. /22
&&
.PREV DISCUSSION... /issued 453 AM CDT Fri Apr 19 2019/
NEAR TERM /Now Through Friday night/...A large upper trough over
eastern North America and the Gulf of Mexico will move slowly
eastward, while an embedded closed low pressure area forming over
northern Arkansas tracks eastward over northern Mississippi and
northern Alabama today, and then lifts north-northeast tonight.
Very cold 500mb temperatures around -25C within the trough will
move over the forecast area today, resulting in very steep lapse
rates. This decreasing stability will result in isolated to
scattered showers developing throughout the day. The showers are
expected to be light and fairly fast moving, with most locations
receiving less then one-tenth of an inch. A few lingering showers
this evening will end by midnight as the low lifts northward.
Very cool temperatures will occur today, as much as 10 to 15 degrees
below normal, ranging from the upper 50s to mid 60s. Cold
temperatures in the 40s will occur tonight, also 10 to 15 degrees
below normal. /22
SHORT TERM /Saturday Through Sunday night/...The deepening upper
low that has moved over the Ohio River Valley continues to meander
northeast as an upper level shortwave system moves southeast over
the western Conus. An upper ridge located over the Plains between
the two upper systems moves east, with a corresponding surface ridge
shifting east to the East Coast by Monday morning.
For the forecast, temperatures are shaping up to be the biggest
forecast problem. The cold and drier airmass that has moved over the
region moderates upward under the influence of increasing subsidence
from the eastward shifting upper ridge. Also, with the surface ridge
shifting east of the forecast area, southerly flow returns and Gulf
moisture begins to move inland over the region. Highs Saturday rise
from around 70 Saturday to the upper 70s for Sunday. Lows Saturday
night will see the effects of clear skies and light winds aiding
overnight radiational cooling, with lows dropping into the upper 30s
to low 40s. Lows Sunday night will see the upward trend in
temperatures from the influence of the upper ridge, and are expected
to range from the upper 40s inland to mid 50s along the immediate
coast.
/16
LONG TERM /Monday Through Thursday/...The upper level shortwave
system that has moved over the southwestern Conus begins to shift
east early in the work week. The latest guidance is advertising a
slower eastward progression than yesterday, with the upper ridge
over the eastern Conus slowing the system's advance. The medium
range guidance also differs in the organization of the upper system,
with the ECMWF advertising a closes upper low forming as the system
moves over the Southern Plains, whilst the GFS is advertising a less
organized upper trough. The less organized nature of the GFS has
pieces of shortwave energy moving through the mean upper trough and
bringing a small chance of rainshowers near the forecast area
Wednesday, whilst the more organized ECMWF brings a higher chance of
rain back to the forecast area late Thursday into Thursday night.
With the ECMWF and GFS ensembles leaning towards the operational
ECMWF solution, have compromised between the operational guidance
and brought rain back to the area for Thursday. With the upper ridge
maintaining its position along the Eastern Seaboard, temperatures
above seasonal norms are expected through the extended portion of
the forecast.
/16
MARINE...A strong west to northwest wind flow will occur through
Saturday morning in the wake of a cold front. A light southerly flow
will develop on Sunday and continue into early next week. /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.
High Surf Advisory until 6 PM CDT this evening for ALZ265-266.
FL...High Rip Current Risk through late tonight for FLZ202-204-206.
High Surf Advisory until 6 PM CDT this evening for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory until 10 AM CDT Saturday for GMZ630>636.
Small Craft Advisory until 11 PM CDT Saturday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 19, 5:57 AM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 557 AM CDT Fri Apr 19 2019 ALZ265-266-FLZ202-204-206-201100- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 557 AM CDT Fri Apr 19 2019 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Surf Advisory. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-201100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 557 AM CDT Fri Apr 19 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-201100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 557 AM CDT Fri Apr 19 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT SATURDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. GMZ650-655-670-675-201100- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 557 AM CDT Fri Apr 19 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CDT SATURDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory.
In the hours before
Local storm report, Apr 19, 9:31 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
931 AM CDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 2 SE MAGNOLIA GROVE GOL 30.72N 88.19W
04/18/2019 MOBILE AL PUBLIC
PUBLIC REPORT OF TREE BLOWN DOWN, CAUSING
DAMAGE TO AWNING OF HOME.
&&
10The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:08 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 1 more | 67 min |
| Apr 18, 7:13 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Monroe, Wilcox | 62 min |
| Apr 18, 7:19 PM CDT | Special Marine Warning | MOB | 116 min | |
| Apr 18, 8:13 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 62 min |
| Apr 18, 8:16 PM CDT | Special Weather Statement | MOB | Butler, Conecuh | 59 min |
| Apr 18, 8:24 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Monroe | 51 min |
| Apr 18, 8:34 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Wilcox | 41 min |
| Apr 18, 9:10 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 65 min |
| Apr 18, 9:28 PM CDT | Special Weather Statement | MOB | Covington | 47 min |
| Apr 18, 9:39 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 51 min |
| Apr 18, 10:29 PM CDT | Special Weather Statement | MOB | Clarke, Washington | 46 min |
| Apr 18, 11:59 PM CDT | Special Weather Statement | MOB | Butler, Conecuh, Covington, Crenshaw | 46 min |
| Apr 19, 12:12 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw | 48 min |
| Apr 19, 12:29 AM CDT | Special Marine Warning | MOB | 91 min | |
| Apr 19, 1:02 AM CDT | Special Weather Statement | MOB | Covington, Crenshaw | 58 min |
| Apr 19, 1:28 AM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 27 min |
| Apr 19, 2:02 AM CDT | Special Marine Warning | MOB | 88 min | |
| Apr 19, 2:09 AM CDT | Special Weather Statement | MOB | Covington, Crenshaw, Escambia | 51 min |
| Apr 19, 2:14 AM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 3 hr |
| Apr 19, 3:11 AM CDT | Special Weather Statement | MOB | Covington, Crenshaw | 49 min |
| Apr 19, 3:19 AM CDT | Special Marine Warning | MOB | 86 min | |
| Apr 19, 5:39 PM CDT | Special Marine Warning | MOB | 35 min | |
| Apr 19, 5:41 PM CDT | Special Weather Statement | MOB | Baldwin | 19 min |
| Apr 19, 12:45 AM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 75 min |
| Apr 19, 5:44 PM CDT | Special Weather Statement | MOB | Santa Rosa | 46 min |
Nearby
River Flood Warnings in Alabama, 2019River Flood Warnings in Florida, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.